MAUDE Adverse Event Report: VITAL ACCESS CORP. VWING VASCULAR NEEDLE GUIDE

VITAL ACCESS CORP. VWING VASCULAR NEEDLE GUIDE
Model Number 00146
Health Effect - Clinical Codes Purulent Discharge (1812); Pneumonia (2011)
Date of Event 11/18/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Still implanted - removal scheduled.
 
Event or Problem Description
Patient (b)(6) had a scab over their arterial access site, which showed pus once removed.A blood culture was negative, but a skin culture at the site showed klebsiella pneumoniae.Patient received antibiotics (ancef) but refused to receive a central venous catheter during healing.Cannulations of the patient's fistula are continuing outide of the vwing sites.Vwing devices are scheduled to be removed.
 
Additional Manufacturer Narrative
Patient kw had a scab over their arterial access site, which showed pus once removed.A blood culture was (b)(6), but a skin culture at the site showed klebsiella pneumoniae.Patient received antibiotics (ancef) but refused to receive a central venous catheter during healing.Cannulations of the patient's fistula are continuing outside of the vwing sites.Initially, the company was informed that the vwing devices were scheduled to be removed.Upon seeing the patient, the implanting surgeon was able to further diagnose the patient.While the patient did have a cannulation-related infection, this infection was determined to be separate from the vwing devices.The patient was diagnosed with an infected hematoma.The vwing devices were both left in place in the patient while the hematoma healed.The company has been informed that the patient is now being cannulated successfully through their vwing devices again.No vwing-related serious adverse event occurred.Devices not removed - not infected.
 
Event or Problem Description
Patient kw had a scab over their arterial access site, which showed pus once removed.A blood culture was (b)(6), but a skin culture at the site showed klebsiella pneumoniae.Patient received antibiotics (ancef) but refused to receive a central venous catheter during healing.Cannulations of the patient's fistula are continuing outside of the vwing sites.Initially, the company was informed that the vwing devices were scheduled to be removed.Upon seeing the patient, the implanting surgeon was able to further diagnose the patient.While the patient did have a cannulation-related infection, this infection was determined to be separate from the vwing devices.The patient was diagnosed with an infected hematoma.The vwing devices were both left in place in the patient while the hematoma healed.The company has been informed that the patient is now being cannulated successfully through their vwing devices again.No vwing-related serious adverse event occurred.

Brand Name
VWING VASCULAR NEEDLE GUIDE
Common Device Name
VWING
Manufacturer (Section D)
VITAL ACCESS CORP.
448 e. winchester st.
suite 250
salt lake city UT 84107
MDR Report Key5522440
Report Number3009273792-2015-00002
Device Sequence Number16272871
Product Code PFH
UDI-Device Identifier08199260101465
UDI-Public08199260101465
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/31/2020
Device Model Number00146
Device Lot Number15-0032
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/30/2015
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/24/2016
Supplement Report FDA Received Date03/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR